Full Text:   <1826>

CLC number: R692

On-line Access: 2012-05-04

Received: 2011-12-01

Revision Accepted: 2012-02-29

Crosschecked: 2012-04-16

Cited: 6

Clicked: 3574

Citations:  Bibtex RefMan EndNote GB/T7714

-   Go to

Article info.
1. Reference List
Open peer comments

Journal of Zhejiang University SCIENCE B 2012 Vol.13 No.5 P.408-412

http://doi.org/10.1631/jzus.B1100357


Spontaneous retroperitoneal hemorrhage after hemodialysis involving anticoagulant agents


Author(s):  Wen-xing Fan, Zheng-xu Deng, Fang Liu, Rong-bo Liu, Ling He, Bogati Amrit, Li Zang, Jing-wen Li, Xian-rong Liu, Song-min Huang, Ping Fu

Affiliation(s):  Department of Nephrology, West China Hospital, Sichuan University, Chengdu 610041, China; more

Corresponding email(s):   liufangfh@163.com

Key Words:  Spontaneous retroperitoneal hemorrhage, Diabetic nephropathy, Hemodialysis, Nadroparin calcium


Wen-xing Fan, Zheng-xu Deng, Fang Liu, Rong-bo Liu, Ling He, Bogati Amrit, Li Zang, Jing-wen Li, Xian-rong Liu, Song-min Huang, Ping Fu. Spontaneous retroperitoneal hemorrhage after hemodialysis involving anticoagulant agents[J]. Journal of Zhejiang University Science B, 2012, 13(5): 408-412.

@article{title="Spontaneous retroperitoneal hemorrhage after hemodialysis involving anticoagulant agents",
author="Wen-xing Fan, Zheng-xu Deng, Fang Liu, Rong-bo Liu, Ling He, Bogati Amrit, Li Zang, Jing-wen Li, Xian-rong Liu, Song-min Huang, Ping Fu",
journal="Journal of Zhejiang University Science B",
volume="13",
number="5",
pages="408-412",
year="2012",
publisher="Zhejiang University Press & Springer",
doi="10.1631/jzus.B1100357"
}

%0 Journal Article
%T Spontaneous retroperitoneal hemorrhage after hemodialysis involving anticoagulant agents
%A Wen-xing Fan
%A Zheng-xu Deng
%A Fang Liu
%A Rong-bo Liu
%A Ling He
%A Bogati Amrit
%A Li Zang
%A Jing-wen Li
%A Xian-rong Liu
%A Song-min Huang
%A Ping Fu
%J Journal of Zhejiang University SCIENCE B
%V 13
%N 5
%P 408-412
%@ 1673-1581
%D 2012
%I Zhejiang University Press & Springer
%DOI 10.1631/jzus.B1100357

TY - JOUR
T1 - Spontaneous retroperitoneal hemorrhage after hemodialysis involving anticoagulant agents
A1 - Wen-xing Fan
A1 - Zheng-xu Deng
A1 - Fang Liu
A1 - Rong-bo Liu
A1 - Ling He
A1 - Bogati Amrit
A1 - Li Zang
A1 - Jing-wen Li
A1 - Xian-rong Liu
A1 - Song-min Huang
A1 - Ping Fu
J0 - Journal of Zhejiang University Science B
VL - 13
IS - 5
SP - 408
EP - 412
%@ 1673-1581
Y1 - 2012
PB - Zhejiang University Press & Springer
ER -
DOI - 10.1631/jzus.B1100357


Abstract: 
In this paper, we described the symptoms and treatment of a patient with diabetic nephropathy accompanied by spontaneous retroperitoneal hemorrhage after hemodialysis. An elderly female patient with diabetic nephropathy presented with severe pain, numbness, and an increasing swelling in the left hip and left thigh after six sessions of hemodialysis involving the use of an antiplatelet drug and an anticoagulant agent. Her hemoglobin decreased to 46 g/L. An abdominal ultrasound showed a hematoma in the left retroperitoneal space, and computed tomography (CT) findings revealed a 6 cm×8 cm×10 cm hematoma in the left psoas muscle. After aggressive supportive therapy [the administration of packed red blood cell transfusion, carbazochrome sodium sulfonate injection, and continuous venovenous hemofiltration (CVVH)], the patient’s vital signs stabilized and her hemoglobin increased to 86 g/L. Repeat CT showed that the hematoma had been partially absorbed after two weeks. Eventually, the patient was discharged with stable vital signs. Physicians should be aware of the possibility of spontaneous retroperitoneal hemorrhage, particularly in patients with diabetic nephropathy undergoing hemodialysis involving the use of anticoagulant agents.

Darkslateblue:Affiliate; Royal Blue:Author; Turquoise:Article

Reference

[1]Antonelli, D., Fares, L., Anene, C., 2000. Enoxaparin associated with huge abdominal wall hematomas: a report of two cases. Am. Surg., 66(8):797-800.

[2]Brodey, P.A., Gabbay, R.J., Jacobson, J.B., 1982. Retroperitoneal hemorrhage during pregnancy secondary to renal angiomyolipoma. Urol. Radiol., 4(1):255-257.

[3]Büller, H.R., 2002. Treatment of symptomatic venous thromboembolism: improving outcomes. Semin. Thromb. Hemost., 28(s2):41-48.

[4]Chan-Tack, K.M., 2003. Fatal spontaneous retroperitoneal hematoma secondary to enoxaparin. South. Med. J., 96(1):58-60.

[5]Daliakopoulos, S.I., Bairaktaris, A., Papadimitriou, D., Pappas, P., 2008. Gigantic retroperitoneal hematoma as a complication of anticoagulation therapy with heparin in therapeutic doses: a case report. J. Med. Case Reports, 2(1):162.

[6]González-Valverde, F.M., Balsalobre, M., Torregrosa, N., Molto, M., Gómez-Ramos, M.J., Vázquez-Rojas, J.L., 2007. Spontaneous retroperitoneal hemorrhage from adrenal artery aneurysm. Cardiovasc. Intervent. Radiol., 30(2):307-309.

[7]Hodin, E., Dass, T., 1969. Spontaneous retroperitoneal hemorrhage complicating anticoagulant therapy. Ann. Surg., 170(5):848-851.

[8]Jeong, T.K., Jeong, G.H., Park, B.S., Ma, S.K., Kim, S.W., Kim, N.H., Choi, K.C., 2003. Dalteparin sodium-associated retroperitoneal hematoma in a patient with diabetic nephropathy. Korean J. Med., 64(3):322-327 (in Korean).

[9]Kim, D.H., Lee, S.J., Jeon, U., Park, S.H., Lee, S.H., Shin, W.Y., Jin, D.K., 2009. Spontaneous retroperitoneal hemorrhage and hemothorax after intravenous heparin treatment. Korean Circ. J., 39(1):32-36.

[10]Kruzel-Davila, E., Frajewicki, V., Kushnir, D., Eyal, A., Kohan, R., 2005. Retroperitoneal hematoma in a hemodialysis patient receiving low molecular weight heparin. Isr. Med. Assoc. J., 7(9):611-612.

[11]Kumar, P.D., Solti, M., 2001. Thigh hematoma after femoral venipuncture in a patient treated with low-molecular-weight heparin. Arch. Intern. Med., 161(8):1113-1114.

[12]Lee, K.P., Sung, J.M., Tsai, T.W., Huang, J.J., 2003. Multiple retroperitoneal hemorrhage in a hemodialysis patient: a case report. J. Intern. Med. Taiwan, 14(2):83-88 (in Chinese).

[13]Melde, S.L., 2003. Enoxaparin-induced retroperitoneal hematoma. Ann. Pharmacother., 37(6):822-824.

[14]Milutinovich, J., Follette, W.C., Scribner, B.H., 1977. Spontaneous retroperitoneal bleeding in patients on chronic hemodialysis. Ann. Intern. Med., 86(2):189-192.

[15]Montoya, J.P., Pokala, N., Melde, S.L., 1999. Retroperitoneal hematoma and enoxaparin. Ann. Intern. Med., 131(10):796-797.

[16]Otrock, Z.K., Sawaya, J.I., Zebian, R.C., Taher, A.T., 2006. Spontaneous abdominal hematoma in a patient treated with clopidogrel and aspirin. Ann. Hematol., 85(10):743-744.

[17]Parmer, S.S., Carpenter, J.P., Fairman, R.M., Velazquez, O.C., Mitchell, M.E., 2006. Femoral neuropathy following retroperitoneal hemorrhage: case series and review of the literature. Ann. Vasc. Surg., 20(4):536-540.

[18]Peters, S.A., Yazar, A., Lemburg, S.P., Heyer, C.M., 2007. Renal perforation and retroperitoneal hematoma: an unusual complication following cardiac catheterization. Int. J. Cardiovasc. Imaging, 23(6):805-808.

[19]Schneiter, S., Huynh-Do, U., Heizmann, M., 2007. Bleeding complication due to accumulation of low-molecular-weight heparin in a patient with renal insufficiency. Praxis., 96(18):733-737 (in German).

[20]Siguret, V., Pautas, E., Gouin, I., 2004. Low molecular weight heparin treatment in elderly subjects with or without renal insufficiency: new insights between June 2002 and March 2004. Curr. Opin. Pulm. Med., 10(5):366-370.

[21]Tappe, U., Kristen, F., Löffler, A., Keller, H.W., 1997. Spontaneous retroperitoneal hematoma in adrenal metastasis. Dtsch. Med. Wochenschr., 122(15):471-474 (in German).

[22]Topgül, K., Uzun, O., Anadol, A.Z., Gök, A., 2005. Surgical management of enoxaparin- and/or warfarin-induced massive retroperitoneal bleeding: report of a case and review of the literature. South Med. J., 98(1):104-106.

[23]Vayá, A., Mira, Y., Aznar, J., Todolí, J., Arguedas, J., Solá, E., 2003. Enoxaparin-related fatal spontaneous retroperitoneal hematoma in the elderly. Thromb. Res., 110(1):69-71.

[24]Wysowski, D.K., Talarico, L., Bacsanyi, J., Botstein, P., 1998. Spinal and epidural hematoma and low-molecular-weight heparin. N. Engl. J. Med., 338(24):1774-1775.

Open peer comments: Debate/Discuss/Question/Opinion

<1>

lianlianglin<yinlianliang@126.com>

2014-12-11 20:18:51

Want to this

Please provide your name, email address and a comment





Journal of Zhejiang University-SCIENCE, 38 Zheda Road, Hangzhou 310027, China
Tel: +86-571-87952783; E-mail: cjzhang@zju.edu.cn
Copyright © 2000 - Journal of Zhejiang University-SCIENCE